Alert archive / West Virginia / Wind Advisories in 2011

Wind Advisory 6, NWS Pittsburgh, PA

April 4, 2011

NWS Pittsburgh, PA issued this wind advisory at Apr 4, 2011, 9:35 AM EDT. It took effect at Apr 4, 2011, 8:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2011, 9:35 AM EDT (13:35 UTC)
In effect from
Apr 4, 2011, 8:00 PM EDT
Expired
Apr 5, 2011, 1:54 AM EDT
In force
6 hr
Issued by
NWS Pittsburgh, PA

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WWUS71 KPBZ 041335
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
935 AM EDT MON APR 4 2011


MDZ001-WVZ023-041-042145-
/O.NEW.KPBZ.WI.Y.0006.110405T0000Z-110405T0800Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
935 AM EDT MON APR 4 2011

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT
TUESDAY. 

* LOCATIONS...PRESTON AND TUCKER COUNTIES IN NORTHERN WEST
  VIRGINIA...AND GARRETT COUNTY IN WESTERN MARYLAND

* HAZARDS...STRONG WINDS

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH TONIGHT.

* IMPACTS...STRONG SOUTH TO SOUTHWEST WINDS BECOMING WEST AFTER
  DUSK WILL MAKE FOR DIFFICULT TRAVEL ESPECIALLY ON WEST TO EAST
  ROADS. POWER OUTAGES AND FLUCTATIONS ARE POSSIBLE IN ADDITION TO
  TREE BRANCHES COMING DOWN. LIGHTWEIGHT OUTDOOR BELONGINGS IF
  NOT SECURED COULD BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

98
4 follow-up statements
737 
WWUS71 KPBZ 041902
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
302 PM EDT MON APR 4 2011

MDZ001-WVZ023-041-050315-
/O.CON.KPBZ.WI.Y.0006.110405T0000Z-110405T0800Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
302 PM EDT MON APR 4 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM
EDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM
EDT TUESDAY. 

* LOCATIONS...PRESTON AND TUCKER COUNTIES IN NORTHERN WEST 
  VIRGINIA...AND GARRETT COUNTY IN WESTERN MARYLAND 

* HAZARDS...STRONG WINDS

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH TONIGHT.

* IMPACTS...STRONG SOUTH TO SOUTHWEST WINDS BECOMING WEST AFTER 
  DUSK WILL MAKE FOR DIFFICULT TRAVEL ESPECIALLY ON WEST TO EAST 
  ROADS. POWER OUTAGES AND FLUCTATIONS ARE POSSIBLE IN ADDITION 
  TO TREE BRANCHES COMING DOWN. LIGHTWEIGHT OUTDOOR BELONGINGS 
  IF NOT SECURED COULD BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
247 
WWUS71 KPBZ 042312
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
712 PM EDT MON APR 4 2011

MDZ001-WVZ023-041-050715-
/O.CON.KPBZ.WI.Y.0006.110405T0000Z-110405T0800Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
712 PM EDT MON APR 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY. 

* LOCATIONS...PRESTON AND TUCKER COUNTIES IN NORTHERN WEST 
  VIRGINIA...AND GARRETT COUNTY IN WESTERN MARYLAND 

* HAZARDS...STRONG WINDS

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH TONIGHT.

* IMPACTS...STRONG SOUTHWEST WINDS BECOMING WEST LATER TONIGHT. POWER
  OUTAGES ARE POSSIBLE IN ADDITION TO TREE BRANCHES COMING DOWN.
  LIGHTWEIGHT OUTDOOR BELONGINGS IF NOT SECURED COULD BE BLOWN
  AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
479 
WWUS71 KPBZ 050140
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
940 PM EDT MON APR 4 2011

MDZ001-WVZ023-041-050800-
/O.CON.KPBZ.WI.Y.0006.000000T0000Z-110405T0800Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
940 PM EDT MON APR 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY. 

* LOCATIONS...PRESTON AND TUCKER COUNTIES IN NORTHERN WEST
  VIRGINIA...AND GARRETT COUNTY IN WESTERN MARYLAND.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...OVERNIGHT.

* IMPACTS...STRONG SOUTHWEST WINDS BECOMING WEST AFTER MIDNIGHT.
  POWER OUTAGES ARE POSSIBLE IN ADDITION TO TREE BRANCHES COMING
  DOWN. LIGHTWEIGHT OUTDOOR BELONGINGS COULD BE BLOWN AROUND IF
  NOT SECURED .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
191 
WWUS71 KPBZ 050554
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
154 AM EDT TUE APR 5 2011


MDZ001-WVZ023-041-050700-
/O.CAN.KPBZ.WI.Y.0006.000000T0000Z-110405T0800Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
154 AM EDT TUE APR 5 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED ACROSS THE ADVISORY AREA. SOME WIND GUSTS TO
35 MPH ARE STILL POSSIBLE UNTIL DAYBREAK.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Apr 4, 2:57 AM EDT, 6 hours 38 minutes earlier.

Area forecast discussion, Apr 4, 2:57 AM EDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
257 AM EDT MON APR 4 2011

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST THROUGH THE GREAT
LAKES TODAY PUSHING WARM, MOIST UNSTABLE AIR INTO THE UPPER OHIO
VALLEY. THIS WILL IGNITE POTENTIALLY SEVERE THUNDERSTORMS DURING
THE LATE AFTERNOON AND EVENING. THE COLD FRONTAL PASSAGE MONDAY
NIGHT WILL BE FOLLOWED BY A SHARP COOL DOWN FOR TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE FORECAST AREA WILL BE IN THE WARM SECTOR TODAY. NOT MUCH OF
TRIGGER FOR SHOWERS THIS MORNING WITH COLD FRONT WELL WEST OF
THE DISTRICT. THE ONSET OF PREFRONTAL THUNDERSTORMS WILL HOLD
OFF UNTIL THIS AFTERNOON, WITH THE MOST LIKELY PERIOD FOR STRONGEST
STORMS LATE AFTERNOON AND EVENING, JUST AHEAD OF THE COLD FRONTAL
PASSAGE. CONCUR WITH SPC REGARDING THE SLIGHT RISK OF SEVERE
THUNDERSTORMS DUE TO INFLUX OF WARM, MOIST UNSTABLE AIR, COUPLED
WITH STRONG LIFT DYNAMICS AND FAVORABLY SHEARED ENVIRONMENT.

TEMPERATURES WILL WARM INTO THE 70S THIS AFTERNOON. A RAPID COOL
DOWN CAN BE EXPECTED TONIGHT AS THE COLD FRONT PUSHES EAST OF
THE DISTRICT BY MIDNIGHT. RISK OF SHOWERS WILL DIMINISH RAPIDLY
BEHIND THE COLD FRONT TONIGHT.

WINDS ARE ANOTHER CONCERN THIS AFTERNOON ONCE VERTICAL MIXING
INCREASES AS THERE WILL BE STRONG LOW LEVEL JET, 50-60KT WIND AT
850MB, SURGING INTO THE UPPER OH VALLEY AHEAD OF FRONT LATE MONDAY
AFTERNOON. POST FRONTAL MIXING CAN ALSO YIELD GUSTY WINDS. HAVE
INCLUDED GUSTS TO 40 MPH MONDAY AFTERNOON AND EVENING.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
COLD ADVECTION BEHIND THE SYSTEM WILL HOLD TEMPERATURES IN THE
40S TUESDAY. COVERAGE OF ANY POST FRONTAL SHOWERS WILL GRADUALLY
TAPER OFF BY LATE IN THE DAY. A SURFACE RIDGE WILL POKE INTO THE
REGION FROM THE SOUTH AND PROVIDE A BRIEF DRY PERIOD TUESDAY
NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A WEAK SYSTEM TRACKING FROM THE NORTHERN PLAINS INTO THE
GREAT LAKES WILL BRING SCATTERED SHOWERS TO THE NORTHERN HALF OF
THE FORECAST AREA WEDNESDAY. LOW PRESSURE WILL WORK EAST ACROSS
THE REGION WEDNESDAY NIGHT INTO THURSDAY PUSHING A COLD FRONT
SOUTH OF THE MASON DIXON THURSDAY AFTERNOON. THIS WILL BRING A
CHANCE OF SHOWERS ESPECIALLY ACROSS THE NORTHERN TIER. FRONT WILL
BE WAVERING ALONG THE UPPER OHIO VALLEY THROUGH REMAINDER OF THE
EXTENDED AS NUMEROUS SHORTWAVES RIDE EAST ALONG THE FRONT FROM THE
CENTRAL PLAINS TO THE UPPER OHIO VALLEY. THIS WILL BRING PERIODS
OF SHOWERS AND THUNDERSTORMS. WITH TIMING CERTAIN TO BE AN ISSUE
WENT WITH A BROAD BRUSH FOR POPS AND USED HPC PROGS IN GENERAL.
TEMPERED HPC TEMPERATURES A BIT TOWARD NEW 12Z MOS.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
MAINLY DRY/VFR CONDITIONS WILL PREVAIL THROUGH THE MORNING HOURS IN
THE WARM SECTOR OF A SYSTEM MOVING EASTWARD ACROSS THE GREAT LAKES.
THE MAIN CONCERN THROUGH THIS MORNING WILL BE LOW LEVEL WIND SHEAR
AS WINDS 1500-2500 KT ABOVE GROUND LEVEL WILL INCREASE TO
45-50KT...WITH SURFACE WINDS REMAINING 12 KT OR LESS. CIGS WILL
GRADUALLY LOWER TO LOW END VFR BY AFTN...WITH INITIAL PRECIP IN
ADVANCE OF THE COLD FRONT ENTERING EASTERN OHIO AND NORTHWEST PA
BY 20Z...WITH A LINE OF SHOWERS AND EMBEDDED TSTMS ENTERING WESTERN
PA PORTS 22-00Z. WITH TSTM COVERAGE SCATTERED TO NUMEROUS...WILL USE
CB GROUPS FOR NOW WITH THE PREVAILING SHWRS. CIGS WILL LOWER TO MVFR
WITH THE LINE OF PRECIP THIS AFTN/EARLY EVENING. SOUTH SURFACE WINDS
8-12KT THIS MORNING WILL INCREASE TO SOUTHWEST 17-25 KT WITH GUSTS
TO 30-35 KT THIS AFTN.

RAIN SHOWERS...WITH MVFR/LOCAL IFR CONDITIONS WILL PREVAIL THIS
EVENING IN THE WAKE OF THE COLD FRONT...WITH SOME OF THE PRECIP
NORTH OF PIT AND ALONG THE RIDGES MIXING WITH OR CHANGING TO SNOW BY
TUESDAY MORNING. RESIDUAL RAIN/SNOW SHOWERS AND RESTRICTIONS TUESDAY
MORNING WILL DIMINISH BY TUESDAY AFTN...BUT MVFR CIGS WILL LIKELY
PERSIST INTO TUESDAY EVENING IN COLD NW FLOW.

MAINLY ZONAL FLOW WILL PREVAIL FOR MIDWEEK...WITH PERHAPS A WEAK
SYSTEM CLIPPING AREAS MAINLY NORTH OF PIT FOR SCATTERED SHWRS AND
RESTRICTIONS. A MORE POTENT SYSTEM IS PROGGED TO AFFECT THE REGION
FRIDAY WITH MORE WIDESPREAD SHWRS/RESTRICTIONS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Apr 4, 4:10 AM EDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
410 AM EDT MON APR 4 2011

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-050815-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
410 AM EDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

DURING LATE THIS AFTERNOON AND EARLY TONIGHT, THUNDERSTORMS HAVE
THE POTENTIAL TO BECOME SEVERE. THE PRIME THREAT WILL BE DAMAGING
WIND AND LARGE HAIL. HOWEVER, TORNADO DEVELOPMENT CAN NOT BE
RULED OUT.

RAIN AMOUNTS OF OVER 1 INCH ARE POSSIBLE LATE THIS AFTERNOON AND
TONIGHT. RAIN AMOUNTS OVER 2 INCHES MAY BE NEEDED TO CAUSE
SMALL STREAM FLOODING.

THE WIND IS ANOTHER CONCERN THIS AFTERNOON AND TONIGHT, AS
THE WIND CAN GUST OVER 35 MPH, EVEN IN AREAS AWAY FROM
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 10:02 AM EDTSpecial Weather StatementPBZHancock58 min
Apr 4, 10:59 AM EDTSpecial Weather StatementPBZBrooke, Hancock, Marshall, Ohio, Wetzel2 hr
Apr 4, 2:55 PM EDTSpecial Weather StatementPBZOhio65 min
Apr 4, 3:16 PM EDTSevere Thunderstorm WarningPBZMarshall, Ohio29 min
Apr 4, 5:05 PM EDTSpecial Weather StatementPBZBrooke, Hancock, Ohio40 min
Apr 4, 6:12 PM EDTSpecial Weather StatementPBZMarshall63 min
Apr 4, 7:05 PM EDTSpecial Weather StatementPBZMarion, Monongalia25 min

Nearby

Wind Advisories in West Virginia, 2011Wind Advisories in Maryland, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.